We understand that people with cancer are worried about coronavirus. Here is the latest guidance. We will update it regularly.

Ask about leukaemia

Ask Caroline, a Macmillan Nurse working with people who have Leukaemia, Myelodysplasia and Myeloproliferative diseases. She'll aim to respond within 2 working days.

treatment free cml

cubby
Posted by

Hi,

im really fatigued since being on imatinib from Oct 2016, i keep telling my consultants-i have a different consultant every appointment-and my G.P but they dont seem to be trying to find out why. The consultants just mutter about it not being the imatinib,they say it wont get worse if it was the imatinib due to the length of time ive been on it, then put in the usual letters sent to the G.P im complaining about it the fatigue, even though im not, im just asking questions. Because of this, can I tell my consultants i want to go treatment free to see how the fatigue is? surely if the consultants are right the fatigue will stop?

Angie
Caroline- Macmillan

Hi Cubby,

the fatigue is the Imatinib- there are numerous papers on the subject and it is a very common side effect of Imatinib. For those affected by this side effect, it can be debilitating. Here are some coping strategies that might help. Ask your doctor about anaemia, if your haemoglobin is lower that your normal, this may also contribute to the fatigue.                   

You don't meet the criteria for stopping Imatinib, as you haven't been on it long enough, however, there are other TKI ( the group of drugs for CML) that you could change to. Stopping the medication at this stage may make your CML worse.

I hope this helps and if you need to discuss this more- just come back to me

Caroline - Macmillan  Information Nurse Specialist

Remember you can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or by email.